Ask The Doctor > Questions & Answers > Delayed periods after stopping OCPs

Delayed periods after stopping OCPs

Patient: I have been off birth control pills for a month, I was supposed to get my period last Friday and have not. I was on the pill for six years and felt that it was time to get off of it. However, my boyfriend and I continue to have sex and he uses the pull out method, he is very good as he doesn’t want me to get pregnant either. I am worried that something is wrong. Is it normal to have a late period once you stop taking the pill. I was very normal before this.

 

 

Doctor: Your delayed periods could be the result of pregnancy or due to the effects of the birth control pill. It sometimes take s 3-4 months for periods to return to normal after stopping the pills. You may need to do a urine pregnancy test due to that fact that you are having unprotected sex. The best time to do this test is 2-3 weeks after the unprotected sex. Hope I could clarify your doubts.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment